Hello, I had restylane lip injections circa 2 months ago. I noticed a lump over the top of my left lip immediately after the injections, before the swelling started to kick in, but thought nothing of it at the time. The Doctor stated in my check up that this was already there before injections but the lip injections have made it more noticeable. I just wanted to check whether the injections can go outside the lip as it does feel like a soft lump and i'm convinced it was not there before.
Soft Lump over Top Lip Since Injections 2 Months Ago
Doctor Answers (8)
Soft lump above lip after injections
If the lump was there prior to treatment you would most likely be able to appreciate it on before photos. If it wasn't there, or perhaps was just accentuated by the addition of Restylane, then injecting some hyaluronidase/Vitrace in to the lump will either dissolve it completely or return it to its previous size. Restylane can move outside of the lip area, especially if it massaged or moved soon after treatment.
Dr. Grant Stevens
Web reference: http://www.marinaplasticsurgery.com
Lump after Restylane
IF there was a preexisting lesion, such as a benign cyst or mole in the area that is now more prominent because of underlying filler, then it can be lowered by reducing the filler. If the lump is in fact, over-corrected Restylane or displaced Restylane, then it too can be reduced by injecting it with hyaluronidase. Ask you physician to try this to see if it makes it go down. They may however be reluctant to inject the lump if they think it is a cyst and are reluctant to disturb it.
Web reference: http://www.thenyac.com/restylane/index.html
Lumps after Restylane in the mouth
It would be questionable for anyone to claim that there was a pre-exisiting condition if this was not pointed out ahead of time or verified by baseline or "before" photos. Your physician's response was a possible explanation, but there should have been an effort to remedy the situation by answering the question thriough the use of hyaluronidase to dissolve the lump. If it responds - then indeed it was related to the product.
Valuing the patient relationship by making attempts to offer a solution or, at the very least, to address the concern in detail is the take away lesson here. Unfortunately, it would appear that this did not happen.
Web reference: http://www.celibre.com/mouth-rejuvenation.aspx
You might also like...
Lump in lip
All the advice here is great and I just wanted to add one thing. IF the lump is very visible and has been emphasized by the filler you can have the filler disolved if it is a hyaluronic based filler with an injection of hyaluronidase. This might help mask the increased appearance of the lesion.
Can get lumps and bumps with any filler
You can get lumps and bumps with any filler and especially in the lips as they are very reactive due to their increased blood flow versus other tissues, of the face. The Restylane could have tracked outside of the targeted injection site creating the lump. Typically this can be decreased at the time of injection using gentle massage. Either way, the lump will decrease over the next several months.
Web reference: http://www.drfpalmer.com
Lumps Can Be Caused By Restylane Injections
If you are convinced that the lump was not there before the Restylane injections, it is up to the doctor who injected you to produce photographs to show otherwise if that is what he/she believes. If there were no "before" pictures then the patient is always right. You should request that the doctor dissolve the lump with hyaluronidase at no charge to you. You can then have the area re-injected if necessary to give a more natural look. Please remember, your results depend upon the skill and experience of the physician who injected you.
Filler until proven otherwise.
It is critical that you only work with cosmetic surgeons who take seriously your treatment. This includes meticulous use of before and after photos. I am presuming no before photographs were taken because a quick comparision of the before image and your current image would answer this question. It is very common for filler to escape the lip edge and make a bump and that it what you are reporting. It is likely that your doctor is uncomfortable or inexperienced with using enzyme (hyaluronidase) for modifying treatment. This is a very simple process and this is what you need to fix the bumps. Please consider finding a new injector who takes this business a little more seriously.
Web reference: http://www.lidlift.com
Lump after Restylane injection
The way to check if the lump was there before is to look at previous photos of yourself. Did the doctor do before and after photos? If not, look at your own photos.
Restylane will go wherever it is placed with the injection, which means it can go outside the lips if directed that way with the needle.
If this is Restylane, a small injection of hyaluronidase will dissolve it or it will dissolve by itself in 6-9 months.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.